MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XXL 360 14MM X 50CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XXL 360 14MM X 50CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0036181450
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.The device was received and the reported lot number was not confirmed as the packaging was not returned with the device.The coil delivery wire was noted to be kinked, bent and broken, fractured.The main coil was noted to be kinked and stretched.Functional testing was not completed due to device condition.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicated that the device was prepared for use as per the directions for use.There was no damage noted to the packaging prior to opening the packaging and the device was confirmed to be in good condition during preparation, prior to use on the patient.The continuous flush was set up and maintained throughout the clinical procedure.On visual inspection the distal part of the coil delivery wire was found to be kinked and broken, fractured.The main coil was seen to be kinked and stretched.Based on a review of the available information and analysis of the returned device, it is probable that there may have been procedural, anatomical factors present, causing the reported friction during advancement of the device which led to the subsequent device damage.An assignable cause of procedural factors will be assigned to the as reported events of coil in catheter friction and main coil stretched and as analyzed events of main coil stretched, main coil kinked, bent and coil delivery wire broken, fracture during use as these defects appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.An assignable cause of handling damage will be assigned to the as analyzed event of coil delivery wire kinked, bent since it is most likely that this damage occurred due to handling of delivery wire during the clinical procedure.
 
Event or Problem Description
The coil (subject device) was returned for analysis and the device investigation revealed that the delivery wire of the coil (subject device) was fractured during use.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.

Brand Name
TARGET XXL 360 14MM X 50CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key18769330
Report Number3008881809-2024-00073
Device Sequence Number7795285
Product Code HCG
UDI-Device Identifier07613327128383
UDI-Public07613327128383
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K161429
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/14/2025
Device Catalogue NumberM0036181450
Device Lot Number24069997
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/22/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/12/2024
Initial Report FDA Received Date02/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER (CARRY LEON)
Patient SexMale